MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)
Model Number E1562
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The return of the incident sample has been requested.To date, it has not been received for evaluation.Additional questions in regard to the incident have been asked.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the loop electrode snapped at edge.There was a fair amount of tissue loss.Additionally, there was more than 500cc of bleeding but no transfusion was needed.The area was sutured.The patient is stable.
 
Additional Manufacturer Narrative
One e1562 loop electrode was received for evaluation.Visual inspection found the wire loop to have broken.The customer reported a forcefxc generator with coag output at 70 was used during the procedure.According to the instructions for use, covidien recommends a maximum power setting of 55w cut for this type of electrode.This type of electrode should never be used in the coagulation mode.The investigation identified the root cause of the reported event to be user misuse by exceeding recommended power setting and using the device in the coagulation mode.The ifu states loop electrodes are not designed for use in the coagulation mode.Do not activate the generator in coag while using a loop electrode.Loop breakage may result.Exceeding maximum power setting may result in patient injury or product damage.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the loop electrode snapped at edge during a leep procedure.A forcefxc generator with coag output at 70.There was a fair amount of tissue loss.Additionally, there was more than 500 cc of bleeding but no transfusion was needed.The area was sutured.The patient is stable.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6433383
Report Number1717344-2017-05144
Device Sequence Number10900217
Product Code HGI
UDI-Device Identifier20884524000180
UDI-Public20884524000180
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K931338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2020
Device Model NumberE1562
Device Catalogue NumberE1562
Device Lot Number0816BX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2017
Initial Date Received by Manufacturer 03/20/2017
Supplement Date Received by ManufacturerNot provided
05/09/2017
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date06/01/2017
09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient Weight64